Getting off Cymbalta

Discussion in 'Fibromyalgia Main Forum' started by goldilox, Mar 30, 2012.

  1. goldilox

    goldilox Member

    Hi Everyone,
    My rheumy suggested I take 30 mgs of cymbalta instead of the prozac that I have been taking for years to help with the pain. Unfortunately after 3 months I
    have been very depressed on it and my dr. told me to try the 60 mgs. but when I
    take the 60 mgs. I get very edgy and anxious and my pain is not really any better. It was better on the 30 mgs (but my depression was bad).

    This is SO confusing dont know what to do. Shall I go back on the prozac? and if I do how do I go about it? How would I taper off the cymbalta or can I just go back on prozac without waiting?

    Has anyone else experienced this? Any advice would be appreciated.


  2. MJSLawrence

    MJSLawrence New Member

    I've found the Cymbalta has done little to nothing for my fibro too, and actually I've been edgier on this than on any other medication like it before. Interesting that you've experienced the same.
    In order to switch back to the Prozac your Doc will just wean you off the Cymbalta, most often with a lessening dose while you introduce a lesser dose of the Prozac back in until eventually you're back to your old dosage.
    Nothing to it...although I sympathize. I've switched so many times that it's ridiculous and finding the right medication feels a little hopeless sometimes. Good luck!
  3. goldilox

    goldilox Member

    Thankyou so much for your reply - I guess I will have to do it slowly. Today I didn't take anything which I don't think was a wise thing to do as my pain was quite severe or maybe who knows the reason.....

    Anyway, I appreciate you replying and if you can let me know what medication
    are you on or are you on anything at all and if you are is it helping you.

    Thanks again,
  4. chubabuba

    chubabuba New Member

    I would do it slowly, I had a really bad reaction to Cymbalta and had to go cold turkey, it was terrible. My brain felt foggier than ever for months- good luck!
  5. BlueSky555

    BlueSky555 New Member

    I am on (1) 60 mg capsule a day of Cymbalta. I had some 30 mgs and tried to taper off, and eventually stopped them. Unfortunately, I was getting ill, no patience, almost couldn't stand to be around myself. Prior to that, I wasn't taking anything.

    Now, I feel like I'm stuck, having to take 1 everyday but I suppose it's best to take it than to be the other way. I would not suggest stopping cold turkey on any medication.

    I know it can be confusing and I hope you get back on track, whatever that takes. Good luck Sue!

  6. luigi21

    luigi21 Member

    I didn't get on with cymbalta either, i tapered off it really slowly, it gave me terrible waves of anxiety that left me clinging to the sofa like spiderman, (well spiderwoman).
  7. hermitlady

    hermitlady Member

    Last month I tried 30mg Cym along w my old buddy 20mg Prozac. It made me irritable, severe diarreha, terrible cold feeling headaches (I always get these kinds of headaches w any med that tampers w norepinephrine).

    I only took it for 2 wks and was fine by quitting cold turkey. If you need to taper slowly, try opening capsule and carefully dumping some of the powder out. I've done that w another AD, I'd prepare a few of the same size and take them for several days, then make some more w less powder etc.

    Sometimes just jumping down to the next pill size is too quick of a jump...been there, done that too many times over the yrs. I tend to regulate my doses much more precisely these days, I am so sensitive to meds. Good luck.
  8. luigi21

    luigi21 Member

    Yep spot on hermitlady, i gradually reduce the powder in the capsule if ive been on them for a while
  9. GeminiMoon

    GeminiMoon Member

    I added 2mg Abilify to my 60mg Cymbalta this winter due to Seasonal Affective Disorder. The results were excellent and immediate. Cymbalta gives me energy but still have occasional pain and depression. The Abilify has really made a difference for me!
  10. songbirdpoet

    songbirdpoet New Member

    I was told by my neurologist to definitely NOT take any other serotonin
    drug alongside Cymbalta. Said it could be an overload and dangerous.
    Also, the directions say NOT to open these capsules to lessen amount

    However, I have not been able to take anymore of Cymbalta than 20 mg.
    due to my high sensitivites to drugs. So I will never know if Cymbalta at
    recommended 60 mg. twice a day will help this never ending Fibromyalgia
    pain. So I asked myself why be on it. Doesn't work well enough to
    continue. I take it every other day & use a Nerve Support Formula (B-12)
    the other day. So far, so good. Will be off completely within another week.

    I originally went on samples of Cymbalta at 30 mg. then went back to 20 mg.
    Then tried the other direction. Oh, my. It does make a difference changing
    the levels. This is a good time of the year to go off since in the past have
    managed Spring and Summer without medication. I have S.A.D. Will try
    something else starting early Fall so I don't go downhill.